Deaths from Fentanyl-laced Heroin Reach 11 in Del. - WBOC-TV 16, Delmarvas News Leader, FOX 21 -

Deaths from Fentanyl-laced Heroin Reach 11 in Del.

Posted: Updated:
NEW CASTLE, Del. (AP/WBOC) - Delaware officials have confirmed four additional overdose deaths in the state from heroin laced with fentanyl.

That brings the total to 11 deaths this year attributed to the dangerous drug mixture.

Fentanyl is a synthetic painkiller that is 50 to 100 times more potent than heroin, and is often mixed with heroin to produce a stronger high. The drug is so powerful that it can sedate users to the point where they can stop breathing.

The state Medical Examiner's Office said most recent deaths occurred between April 2 and June 13.

Eight men and three women have died from overdoses since March. They ranged in age from 28 to 58.

Heroin laced with fentanyl has been blamed for dozens deaths across the United States this year. Police were warned in January that the drug was likely to arrive in Delaware.

When a user injects fentanyl-laced heroin, like other opiates, it affects the central nervous system and brain. If someone is too drowsy to answer questions, is having difficulty breathing, or appears to be so asleep they cannot be awakened, call 911 immediately.


Powered by WorldNow

All content © Copyright 2000 - 2014 Worldnow and WBOC. All Rights Reserved. For more information on this site, please read our Privacy Policy and Terms of Service